MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR BASEPLATE #2 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR BASEPLATE #2 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5620-B-201
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device evaluated.
 
Event or Problem Description
Stryker triathlon size 2 by 8mm thick polyethylene failed to seat in stryker triathlon pkr size 2 base plate.After first polyethylene was damaged 4 more polyethylenes failed to seat.Update 20/november/2018: spoke to rep.Total surgical delay approximately 2 hours with tourniquet in use.Surgeon decided to convert the procedure to a total knee procedure.
 
Additional Manufacturer Narrative
An event regarding seating/locking issues involving a triathlon pkr baseplate was reported.The event was not confirmed.Product evaluation and results: review of the device by a material analysis engineer that, ¿damage observed on baseplate consistent with implantation and explantation processes and contact against a hard object.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.¿ clinician review: not performed as this was an intraoperative event.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.The event could not be confirmed as the implant was returned damaged and a functional or dimensional inspection could not be conducted.Examination of the device by the material analysis engineer indicated that damage observed is consistent with implantation process.No further investigation for this event is required at this time.If the additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to pma/510k reportability awareness date.
 
Event or Problem Description
Stryker triathlon size 2 by 8mm thick polyethylene failed to seat in stryker triathlon pkr size 2 base plate.After first polyethylene was damaged 4 more polyethylenes failed to seat.Update (b)(6) 2018: spoke to rep.Total surgical delay approximately 2 hours with tourniquet in use.Surgeon decided to convert the procedure to a total knee procedure.

Brand Name
TRIATHLON PKR BASEPLATE #2 LM/RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8160708
Report Number0002249697-2018-04045
Device Sequence Number1606340
Product Code HRY
UDI-Device Identifier07613327015508
UDI-Public07613327015508
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number5620-B-201
Device Lot NumberA7U7XA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer07/08/2019
01/08/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/05/2019
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR